Please confirm you are human (Sign Up for free to never see this)
← Back to Search
Management Of Facial Spasm With Clostridium Botulinum Toxin.
Published 1989 · Medicine
To the Editor .—In their article "Management of Facial Spasm With Clostridium botulinum Toxin, Type A (Oculinum)," 1 the authors report the use of botulinum toxin in 105 patients with "no lasting complications or systemic effects." They conclude that botulinum A toxin appears to be a safe, effective, and predictable drug for controlling involuntary facial muscle spasm, and that it can easily be administered in the physician's office. They further state that the treatment is not associated with severe or lasting complications. Unfortunately, the authors do not mention several articles that have used electromyographic techniques to demonstrate that botulinum toxin does spread after injection and does produce long-lasting, if not permanent, effects in remote muscles. 2-4 In another study, 9 of 10 patients had dysphagia following botulinum toxin injections in the neck muscles for spasmodic torticollis. 5 The dysphagia was transient but severe in 2 patients with accompanying vocal cord